Alert archive / Oklahoma / Fire Weather Watches in 2012
Fire Weather Watch 2, NWS Tulsa, OK
NWS Tulsa, OK issued this fire weather watch at Feb 22, 2012, 3:17 PM CST for 4 counties in Arkansas; 15 counties in Oklahoma. It took effect at Feb 23, 2012, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 22, 2012, 3:17 PM CST (21:17 UTC)
- In effect from
- Feb 23, 2012, 12:00 PM CST
- Expired
- Feb 23, 2012, 4:16 AM CST
- In force
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pittsburg County, OK, Pushmataha County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2834 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838 WWUS84 KTSA 222117 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 317 PM CST WED FEB 22 2012 ARZ001-002-010-011-019-020-029-OKZ049-053-058-062-063-065>076- 231030- /O.NEW.KTSA.FW.A.0002.120223T1800Z-120224T0100Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OTTAWA-MAYES-DELAWARE-OKFUSKEE-OKMULGEE- WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG- HASKELL-LATIMER-LE FLORE- 317 PM CST WED FEB 22 2012 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...OKFUSKEE...OKMULGEE... WAGONER...MAYES...DELAWARE...SEQUOYAH...PUSHMATAHA... CHOCTAW...PITTSBURG...OTTAWA...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...WASHINGTON... MADISON...CRAWFORD...BENTON... SEBASTIAN...CARROLL AND FRANKLIN. HAZARDOUS WEATHER... * A STRONG COLD FRONT WILL MOVE THROUGH THE AREA DURING THE DAY THURSDAY. GUSTY NORTH WINDS APPROACHING 35 MPH WILL BE LIKELY BEHIND THE FRONT WITH RELATIVE HUMIDITIES IN THE 20 TO 25 PERCENT RANGE THURSDAY AFTERNOON. ALTHOUGH HUMIDITIES WILL BEGIN TO RECOVER THURSDAY EVENING...GUSTY NORTH WINDS WILL REMAIN THURSDAY NIGHT INTO FRIDAY. IMPACTS... * THE PURPOSE OF FIRE WEATHER WATCHES AND RED FLAG WARNINGS ARE TO ALERT LAND MANAGEMENT AGENCIES OF DEVELOPING WEATHER CONDITIONS THAT...WHEN COMBINED WITH CRITICALLY DRY WILDLAND FUELS...COULD LEAD TO DANGEROUS WILDFIRES. TIMELY AND ACCURATE WATCHES AND WARNINGS ENABLE FIRE FIGHTING AGENCIES TO MANAGE RESOURCES AND PREPARE APPROPRIATE SUPPRESSION RESPONSES FOR PROTECTING LIFE AND PROPERTY. DEFINITION... * A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... * LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
1 follow-up statement
130 WWUS84 KTSA 231016 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 416 AM CST THU FEB 23 2012 ARZ001-002-010-011-019-020-029-OKZ049-053-058-062-063-065>076- 240100- /O.UPG.KTSA.FW.A.0002.120223T1800Z-120224T0100Z/ /O.NEW.KTSA.FW.W.0003.120223T1700Z-120224T0100Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OTTAWA-MAYES-DELAWARE-OKFUSKEE-OKMULGEE- WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG- HASKELL-LATIMER-LE FLORE- 416 AM CST THU FEB 23 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...OKFUSKEE...OKMULGEE... WAGONER...MAYES...DELAWARE...OTTAWA...PUSHMATAHA...CHOCTAW... PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE... LATIMER AND HASKELL. IN ARKANSAS...WASHINGTON...MADISON... CRAWFORD...BENTON... SEBASTIAN...CARROLL AND FRANKLIN. * THIS WARNING REPLACES THE FIRE WEATHER WATCH THAT WAS IN EFFECT. HAZARDOUS WEATHER... * WARM TEMPERATURES...GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN RED FLAG CONDITIONS BEING MET LATE THIS MORNING THROUGH THIS AFTERNOON. * LOW RELATIVE HUMIDITIES OF 15 TO 25 PERCENT ARE EXPECTED THIS AFTERNOON. * STRONG NORTHWEST WIND GUSTS AROUND 35 MILES AN HOUR WILL BE COMMON LATE THIS MORNING THROUGH THE AFTERNOON. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ054>057-059>061-064-240100- /O.NEW.KTSA.FW.W.0003.120223T1700Z-120224T0100Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK- 416 AM CST THU FEB 23 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CREEK...TULSA...ROGERS...PAWNEE...WASHINGTON... OSAGE...CRAIG AND NOWATA. HAZARDOUS WEATHER... * WARM TEMPERATURES...GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN RED FLAG CONDITIONS BEING MET LATE THIS MORNING THROUGH THIS AFTERNOON. * LOW RELATIVE HUMIDITIES OF 15 TO 25 PERCENT ARE EXPECTED THIS AFTERNOON. * STRONG NORTHWEST WIND GUSTS AROUND 35 MILES AN HOUR WILL BE COMMON LATE THIS MORNING THROUGH THE AFTERNOON. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this fire weather watch went out at Feb 22, 2:31 PM CST, 46 minutes earlier.
Area forecast discussion, Feb 22, 2:31 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
231 PM CST WED FEB 22 2012
.DISCUSSION...
UNSEASONABLY WARM/DRY WEATHER CONTINUES THIS AFTERNOON AHEAD OF
NEXT COLD FRONT...WHICH IS FORECAST TO MOVE INTO FAR NORTHEAST
OKLAHOMA LATE TONIGHT. THE FIRE WEATHER THREAT WILL INCREASE BY
THURSDAY AFTERNOON ALONG/BEHIND THE FRONT WITH THE POTENTIAL FOR
RED FLAG CONDITIONS SOUTH OF INTERSTATE 44. WILL THEREFORE ISSUE
A FIRE WEATHER WATCH FOR AFOREMENTIONED AREAS THURSDAY AFTERNOON
THROUGH 700 PM THURSDAY EVENING. GUSTY NORTHWEST WINDS WILL LIKELY
REMAIN THURSDAY NIGHT INTO FRIDAY BEHIND THE FRONT AS SURFACE
HIGH PRESSURE BUILDS INTO THE REGION.
STRONG UPPER LOW/TROUGH WILL SWING OUT OF THE PACIFIC NORTHWEST
INTO THE NORTHERN/CENTRAL PLAINS LATE THIS WEEKEND INTO MONDAY
WITH ANOTHER COLD FRONT APPROACHING/STALLING NEAR THE AREA. STILL
SOME UNCERTAINTIES REGARDING HOW FAR SOUTH COLD FRONT WILL MAKE
IT...INCLUDING THE TIMING/TRACK OF SECONDARY UPPER WAVE ON TUESDAY.
FOR NOW WENT WITH A BLEND OF THE COOLER ECMWF SOLUTION/WARMER MEX
GUIDANCE WITH A CHANCE FOR SHOWERS/THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 45 61 33 55 / 0 10 0 0
FSM 43 70 35 58 / 0 0 0 10
MLC 46 70 36 57 / 0 0 0 10
BVO 38 60 29 55 / 0 10 0 0
FYV 42 67 31 51 / 0 10 0 10
BYV 47 67 33 51 / 0 10 0 10
MKO 44 67 32 55 / 0 0 0 10
MIO 45 65 34 53 / 10 10 0 10
F10 49 68 35 57 / 0 0 0 10
HHW 44 74 36 59 / 0 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM NOON THURSDAY TO 7 PM THURSDAY FOR
OKZ049-OKZ053-OKZ062-OKZ063-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FIRE WEATHER WATCH FROM NOON THURSDAY TO 7 PM THURSDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...20
LONG TERM....12Hazardous weather outlook, Feb 22, 12:53 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1253 PM CST WED FEB 22 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 PM CST WED FEB 22 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTERNOON.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTERNOON.
DISCUSSION...
WARMER TEMPERATURES ARE EXPECTED TO REACH 70 DEGREES OR BETTER THIS
AFTERNOON. DRY AIR IN PLACE COMBINING WITH THE WARM TEMPERATURES...
ALONG WITH A FEW SURFACE WIND GUSTS BETWEEN 20 AND 25 MPH WILL
PRESENT A LIMITED FIRE DANGER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
FIRE WEATHER CONCERNS WILL INCREASE ON THURSDAY AND FRIDAY.
DESPITE COOLER TEMPERATURES...STRONGER WINDS BEHIND THE PASSAGE OF
A COLD FRONT THURSDAY DURING THE DAY. ANOTHER FRONTAL PASSAGE ON
SUNDAY WILL ELEVATE FIRE WEATHER CONCERNS ONCE AGAIN. IN
ADDITION...THERE WILL BE THUNDERSTORM POTENTIAL WITH THE WEEKEND
SYSTEM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 1:28 AM CST | Special Weather Statement | TSA | Franklin | 32 min |
Nearby
Fire Weather Watches in Oklahoma, 2012Fire Weather Watches in Arkansas, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.